MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF73
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: unilateral adrenalectomy in prone position.Event description: complaint (b)(4) (1 of 2), complaint (b)(4) (2 of 2).The trocar broke in the middle part during the operation and was discovered on removal when half of the trocar got stuck in the port hole.It is unclear when during the operation the trocar broke.Two different article numbers are sent in by the customer.The customer will send in 2 art no (cts22 and ctf73) lot no 1525327 and lot no 1514216.Additional information received from an applied medical representative a email on 27sep24: the tm had spoken with the nurse in charge today earlier to confirm the following - both devices broke during the same procedure on (b)(6) 2024.Aware date was updated on 26sep24 for both complaints.No patient injury and broke piece was retrieved after surgery.Intervention: broke piece was retrieved after surgery.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a damaged trocar.The wall thickness of the cannula shaft near the fracture was measured and did not meet specification.Based on the description of the event and condition of the returned unit, it is possible the cannula shaft bent as a result of the insertion force or device manipulation after insertion.It is also possible the uneven wall thickness made the cannula more susceptible to bend.Applied medical has performed a historical trend analysis and review of production records and no relevant documentation was identified.This event was reported based on the event description of a broken trocar.However, based on further evaluation of the returned unit, applied medical determined that this event is not reportable as a bent cannula shaft is unlikely to cause or contribute to death or serious injury.[correction] sections d1 and d4 (primary unique device identification number and additional unique device identification number) have been updated.
 
Event or Problem Description
Procedure performed: unilateral adrenalectomy in prone position.Event description: complaint (b)(4) (1 of 2), mfr report number 2027111-2024-00863.Complaint (b)(4) (2 of 2), mfr report number 2027111-2024-00863.The trocar broke in the middle part during the operation and was discovered on removal when half of the trocar got stuck in the port hole.It is unclear when during the operation the trocar broke.Two different article numbers are sent in by the customer.The customer will send in 2 art no (cts22 and ctf73) lot no 1525327 and lot no 1514216.Additional information received from an applied medical representative via email on 27sep24: the applied medical representative had spoken with the nurse in charge today earlier to confirm the following - both devices broke during the same procedure on (b)(6) 2024.Aware date was updated on 26sep24 for both complaints.No patient injury and broke piece was retrieved after surgery.Additional information received from an applied medical representative via email on 01oct24: no patient was harmed and not a robotic surgery.Intervention: broke piece was retrieved after surgery.Patient status: no patient injury.

Brand Name
KII FIOS FIRST ENTRY
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key20403379
Report Number2027111-2024-00863
Device Sequence Number6545842
Product Code GCJ
UDI-Device Identifier00607915123703
UDI-Public(01)00607915123703
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCTF73
Device Catalogue Number101476489
Device Lot Number1525327
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVANCED BIPOLAR ENERGY.
Patient SexUnknown